MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35BFCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.A manufacturing record evaluation (mre) was performed for the finished device 30075917l number and no internal action related to the reported complaint condition were identified.Manufacturer's reference # (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old female patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.During ablation phase, after afib was completed and were burning at cavotricuspid line (cti), the patient became hypotensive.Cardiac tamponade was confirmed by intracardiac echo (ice) catheter.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardium.The patient was reported to be in stable condition after pericardial drainage and was transferred to the intensive care unit (icu) for observation purposes.Extended hospitalization was required as a result of the adverse event.The patient¿s outcome was improved.The physician did not provide a causality opinion.No error messages were observed on any biosense webster, inc.Equipment during the procedure.Transseptal puncture was performed with a brk transseptal needle.There was no evidence of steam pop during the ablation.Recommended flow settings for thermocool® sf nav bi-directional catheter that was used 8-15 ml/min depending on the wattage applied.The biosense webster, inc.Product analysis lab received the product for evaluation on march 20, 2019.The initial visual inspection revealed that there was no physical damage or anomalies.
 
Additional Manufacturer Narrative
During an internal review on (b)(6) 2019, it was determined that concomitant med products was not populated addnl.Manf.Narrative/corrective data did not include concomitant products.Therefore, a supplemental 3500a report is being submitted to provide the concomitant products.Concomitant products: 1.Non-biosense webster, inc.Product - st.Jude medical - brk transseptal needle catalog #: unknown lot #: unknown manufacturer's reference # (b)(4).
 
Additional Manufacturer Narrative
It was reported that a 72-year-old female patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.During ablation phase, after afib was completed and were burning at cavotricuspid line (cti), the patient became hypotensive.Cardiac tamponade was confirmed by intracardiac echo (ice) catheter.Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardium.The patient was reported to be in stable condition after pericardial drainage and was transferred to the intensive care unit (icu) for observation purposes.Extended hospitalization was required as a result of the adverse event.The patient¿s outcome was improved.The device was visually inspected, and it was found in good condition.The magnetic sensor was tested on carto and the catheter was properly visualized and no errors were observed.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Then, the irrigation and deflection test were performed, and it was found within specifications, the catheter was irrigating and deflecting correctly.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint were identified.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacturer's reference # (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8446645
Report Number2029046-2019-02870
Device Sequence Number13899458
Product Code LPB
UDI-Device Identifier10846835003161
UDI-Public10846835003161
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/11/2021
Device Catalogue NumberBNI35BFCT
Device Lot Number30075917L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer03/25/2019
04/08/2019
Initial Report FDA Received Date03/23/2019
Supplement Report FDA Received Date03/25/2019
04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age72 YR